Alert archive / Indiana / Flash Flood Warnings in 2009

Flash Flood Warning 23, NWS Louisville, KY

June 26, 2009Jefferson County, Kentucky; Clark County, Floyd County, Indiana

NWS Louisville, KY issued this flash flood warning at Jun 26, 2009, 4:02 AM EDT for Jefferson County, Kentucky; Clark County, Floyd County, Indiana. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2009, 4:02 AM EDT (08:02 UTC)
Expired
Jun 26, 2009, 7:00 AM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Clark County, IN, Floyd County, IN, Jefferson County, KY

The radar

The Louisville radar (KLVX), 34 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:18 AM EDTHEAVY RAIN 3.5New Albany, INOVER 3 INCHES OR RAIN IN LESS THAN 2 HOURS THROUGH 415 AM EDT IN NORTHERN NEW ALBANY.
Jun 26, 4:23 AM EDTHEAVY RAIN 2.11Louisville, KYOVER 2 INCHES OR RAIN IN LESS THAN ONE HOUR MEASURED BY A LOUISVILLE METRO GUAGE IN THE SHIVELY AREA WEST OF DOWNTOWN LOUISVILLE.
Jun 26, 4:25 AM EDTFLASH FLOODClarksville, INTHREE TO 4 FEET OF WATER REPORTED WITHIN PARKWOOD NEIGHBORHOOD IN CLARKSVILLE INDIANA.
Jun 26, 4:56 AM EDTFLASH FLOODSellersburg, INHIGHWAY 31 ON THE SOUTH SIDE OF SELLERSBURG CLOSED FROM HIGH WATER.
Jun 26, 5:00 AM EDTHEAVY RAIN 2.951 Sw Sellersburg, INREPORT FROM THE TOWN OF HAMBURG
Jun 26, 5:03 AM EDTFLASH FLOODFloyds Knobs, INST. MARYS ROAD CLOSED DUE TO HIGH WATER.
Jun 26, 6:54 AM EDTHEAVY RAIN 3.98Sellersburg, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
2013 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 260802
FFWLMK
INC019-043-KYC111-261100-
/O.NEW.KLMK.FF.W.0023.090626T0802Z-090626T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 AM EDT FRI JUN 26 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  WESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  FLOYD COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 700 AM EDT

* AT 402 AM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
  FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARK
  REGIONAL AIRPORT...WILSON...WATSON...STARLIGHT AND ST. JOSEPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3810 8568 3804 8591 3818 8591 3818 8593
      3841 8601 3841 8600 3844 8600 3861 8564

$$

JA
2 follow-up statements
000 
WGUS73 KLMK 260848
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 AM EDT FRI JUN 26 2009

INC019-043-KYC111-261100-
/O.CON.KLMK.FF.W.0023.000000T0000Z-090626T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK IN-FLOYD IN-JEFFERSON KY-
448 AM EDT FRI JUN 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
WESTERN JEFFERSON...FLOYD AND WESTERN CLARK COUNTIES...

AT 430 AM EDT...LOCAL RAIN GAUGES RECORDED 1 TO 2 INCHES WITHIN THE 
PAST HOUR ACROSS WESTERN LOUISVILLE...INCLUDING 2 INCHES IN THE 
SHIVELY REGION. 3 INCHES OF RAIN FELL WITHIN 2 HOURS ACROSS THE NEW 
ALBANY AREA. FLOODING WAS ALSO REPORTED IN THE PARKWOOD AREA OFF 
VETERANS PARKWAY IN CLARKSVILLE INDIANA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARK 
REGIONAL AIRPORT...WILSON...SHIVELY...NEW ALBANY...AND ST. JOSEPH.

SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS FLOYD AND CLARK 
COUNTIES. ADDITIONAL LOCALIZED RAINFALL AMOUNTS AROUND ONE HALF INCH 
ARE POSSIBLE IN THE WARNED AREA THROUGH 6 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3810 8568 3804 8591 3818 8591 3818 8593
      3841 8601 3841 8600 3844 8600 3861 8564

$$

JSD
000 
WGUS73 KLMK 261053
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 AM EDT FRI JUN 26 2009

INC019-043-KYC111-261101-
/O.EXP.KLMK.FF.W.0023.000000T0000Z-090626T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK IN-FLOYD IN-JEFFERSON KY-
653 AM EDT FRI JUN 26 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 AM EDT FOR WESTERN
JEFFERSON...FLOYD AND WESTERN CLARK COUNTIES...

THE HEAVY RAIN THAT PROMPTED THE WARNING HAS MOVED WELL SOUTH OF THE 
REGION.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3810 8568 3804 8591 3818 8591 3818 8593
      3841 8601 3841 8600 3844 8600 3861 8564

$$

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:44 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 26, 2:44 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 AM EDT FRI JUN 26 2009

.SHORT TERM (TODAY AND TONIGHT)...

UPPER LEVEL LOW LOCATED OVER SOUTHEAST CANADA AT 07Z WILL MOVE
INTO THE NORTHEAST UNITED STATS TODAY. THIS SYSTEM WILL PULL A WEAK
COOL FRONT INTO THE LOWER OHIO VALLEY TODAY. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE FRONT ESPECIALLY ACROSS
THE NORTHEAST PORTION OF THE FORECAST AREA THIS MORNING. STORMS
CURRENTLY MOVING INTO THAT REGION WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND SMALL HAIL BUT THE MAIN ISSUE WILL BE THE
POTENTIALLY FOR VERY HEAVY RAIN IN A SHORT PERIOD OF TIME AND
CONTINUOUS CLOUD TO GROUND LIGHTNING. THIS CURRENT CLUSTER OF
STORMS WILL MOVE SOUTHEAST OF THE REGION BY 12Z.

SCATTERED STORMS WILL CONTINUE BE POSSIBLE TODAY WITH A SLIGHTLY
BETTER CHANCE ACROSS THE SOUTH DURING THE AFTERNOON. AS THE FRONT
DROPS SOUTH TO THE TENNESSEE BORDER TONIGHT THE PRECIPITATION WILL END.

TEMPERATURES TODAY SHOULD BE A DEGREE OR TWO COOLER THAN THURSDAY
BUT HUMIDITY LEVELS WILL REMAIN HIGH. LOWS TONIGHT WILL FALL INTO
THE UPPER 60S AND LOWER 70S.

.LONG TERM (SATURDAY THROUGH THURSDAY)...

THE STRONG PERSISTENT RIDGE AT 500MB DOMINATING THE SOUTHERN AND
CENTRAL PLAINS FOR THE PAST SEVERAL DAYS WILL BREAK DOWN AND
RETROGRADE TOWARDS THE ROCKIES BEGINNING LATE SATURDAY. THIS PATTERN
CHANGE WILL BRING COOLER AND LESS HUMID AIR TO THE REGION BEGINNING
LATE SUNDAY.

UPPER AIR FLOW SATURDAY WILL FEATURE A DEEP TROUGH ACROSS NEW
ENGLAND...A TEMPORARY PROGRESSIVE RIDGE ACROSS THE LOWER OHIO
VALLEY...AND A DIGGING TROUGH ACROSS THE UPPER MIDWEST. THIS
TEMPORARY RIDGE WILL BRING MOSTLY SUNNY SKIES AND WARM TEMPS
SATURDAY.

BY EARLY SUNDAY THE CORE OF THE 500MB TROUGH IS FORECAST TO
LIE NORTH OF MINNESOTA. LOW PRESSURE WILL MOVE ACROSS THE GREAT
LAKES EARLY SUNDAY AND BECOME VERTICALLY STACKED WITH ITS PARENT
500MB TROUGH OVER MICHIGAN BY SUNDAY AFTERNOON.

A COLD FRONT WILL DROP SOUTH ACROSS SOUTHERN INDIANA DURING THE
MORNING HOURS SUNDAY...EXITING KENTUCKY BY EVENING. BOTH THE GFS AND
THE NAM BRING VERY HIGH PRECIPITABLE WATER VALUES OF JUST UNDER 2
INCHES AHEAD OF THIS FRONT. WIDESPREAD CONVECTION WILL LIKELY
ACCOMPANY THIS FRONT SATURDAY EVENING ACROSS NORTHERN ILLINOIS AND
INDIANA...POSSIBLY WEAKENING AS THIS BOUNDARY MOVES INTO SOUTHERN
INDIANA DURING THE MORNING HOURS. DEPENDING ON THE TIMING OF THIS
FRONT AND ANY SURFACE BASED INSTABILITY THAT DEVELOPS SUNDAY AHEAD
OF THIS FEATURE...THUNDERSTORM COVERAGE WILL LIKELY INCREASE AGAIN
BY LATE MORNING OR EARLY AFTERNOON SOMEWHERE SOUTH OF THE OHIO
RIVER. WILL CONTINUE 50% POPS FOR SOUTHERN INDIANA EARLY SUNDAY
OVERSPREADING THE ENTIRE CWA BY LATE AFTERNOON. IF SUFFICIENT CAPE
CAN DEVELOP SUNDAY SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS.
LOCALIZED HEAVY RAINS WILL ALSO BE POSSIBLE.

THE ECMWF AND THE GFS BOTH AGREE THAT THE 500MB UPPER LOW WILL CUT
OFF AND STALL OVER THE GREAT LAKES BEGINNING SUNDAY. A REX BLOCK
WILL DEVELOP ACROSS EASTERN NORTH AMERICA EARLY NEXT WEEK WITH THIS
GREAT LAKES UPPER LOW REMAINING NEARLY STATIONARY SOUTH OF A BUILDING
RIDGE OVER NEWFOUNDLAND. IN FACT THE ECMWF MOVES THIS UPPER LOW
FROM NEAR MICHIGAN MONDAY ONLY TO PENNSYLVANIA BY LATE WEDNESDAY.
EARLY NEXT WEEK WILL BE QUITE COOL ACROSS THE GREAT LAKES.

THIS BLOCKING PATTERN WILL BRING DISTINCTLY COOLER AND LESS HUMID AIR
SUNDAY THROUGH MONDAY TO THE AREA. FORECAST DEW POINTS DIP INTO THE
UPPER 50S LATE MONDAY AS NORTHWEST WINDS BRING IN DRIER CANADIAN AIR.
EXPECT HIGHS IN THE LOWER TO MID 80S EARLY NEXT WEEK WITH LOWS WELL
DOWN INTO THE 60S.

BY LATE WEDNESDAY...THE ECMWF AND THE GFS DIFFER IN THE SPEED THAT
THIS CUT OFF 500MB LOW DRIFTS OFF TO THE EAST. THE SLOWER ECMWF
MAINTAINS THE COOLING INFLUENCE THROUGH WEDNESDAY WHILE THE FASTER
GFS FORECASTS A WARM UP LATE TUESDAY. WILL COMPROMISE BETWEEN THESE
TWO SOLUTIONS WITH TEMPERATURES FROM WEDNESDAY ON.

AFTER SUNDAYS CONVECTION...SEVERAL DRY DAYS ARE EXPECTED THROUGH
THE MIDDLE OF NEXT WEEK.

&&

.AVIATION (06Z TAFS)...

THUNDERSTORMS ACROSS SOUTHERN INDIANA AND OHIO ARE AHEAD OF A
WEAK COOL FRONT THAT WILL DROP INTO CENTRAL KENTUCKY THIS
AFTERNOON BEFORE SHIFTING NORTH SATURDAY MORNING. THE STORMS WILL
MAINLY AFFECT THE SDF AND LEX TAF SITES THIS MORNING WITH A BETTER
CHANCE OF STORMS ACROSS THE SOUTH DURING THE AFTERNOON.

SOUTHWEST FLOW AHEAD OF THE FRONT SHOULD KEEP VSBYS IN THE VFR RANGE
THIS MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...JA
LONG TERM....JSD
AVIATION.....JA
Hazardous weather outlook, Jun 26, 3:16 AM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 AM EDT FRI JUN 26 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270730-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
316 AM EDT FRI JUN 26 2009 /216 AM CDT FRI JUN 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL INDIANA AND
THE NORTHERN PORTION OF CENTRAL KENTUCKY EARLY THIS MORNING. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...
DANGEROUS CLOUD TO GROUND LIGHTNING... A PERIOD OF VERY HEAVY RAIN
AND POSSIBLY SOME SMALL HAIL. ISOLATED TO SCATTERED THUNDERSTORMS
WILL CONTINUE TO BE POSSIBLE LATE TODAY AND THIS EVENING
ESPECIALLY ACROSS SOUTH CENTRAL KENTUCKY. GUSTY WINDS... DANGEROUS
LIGHTNING AND BRIEF HEAVY RAIN WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION SATURDAY
NIGHT INTO SUNDAY...BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS
TO THE OUTLOOK AREA. AT THIS TIME THE MAIN THREAT WITH THESE
STORMS WILL BE HEAVY RAIN AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAIN AND GUSTY
WINDS THROUGH FRIDAY EVENING TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

JA/JSD

In the hours before

Special weather statement, Jun 26, 2:10 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 AM EDT FRI JUN 26 2009

INZ076>079-083-084-089-090-092-260700-
CLARK-CRAWFORD-DUBOIS-HARRISON-JEFFERSON-ORANGE-PERRY-SCOTT-
WASHINGTON-
210 AM EDT FRI JUN 26 2009

...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL INDIANA...

AT 206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
VERNON TO 8 MILES SOUTHWEST OF PAOLI...AND MOVING SOUTHEAST AT 30
MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR ENGLISH AROUND 220 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JA
Special weather statement, Jun 26, 2:18 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 AM EDT FRI JUN 26 2009

INZ090-091-260645-
FLOYD-HARRISON-
218 AM EDT FRI JUN 26 2009

...STRONG STORM WITH NICKLE SIZED HAIL AND GUSTS WINDS WILL MOVE
ACROSS HARRISON COUNTY INDIANA...

AT 215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF CORYDON...OR 22 MILES WEST OF
LOUISVILLE...AND MOVING EAST AT 25 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

THE TOWNS OF CRANDALL AND LANESVILLE ARE IN THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JSD
Special weather statement, Jun 26, 2:49 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 AM EDT FRI JUN 26 2009

INZ092-KYZ030>034-260730-
CLARK-HENRY-JEFFERSON-OLDHAM-SHELBY-TRIMBLE-
249 AM EDT FRI JUN 26 2009

...A LINE OF STRONG THUNDERSTORMS WILL CROSS THE OHIO RIVER AND
AFFECT NORTHEASTERN JEFFERSON COUNTY...OLDHAM...TRIMBLE AND HENRY
COUNTIES...

AT 244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEDFORD TO
LOUISVILLE...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
CARROLLTON TO LOUISVILLE...AND MOVING SOUTHEAST AT 30 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

EXPECT BRIEF TORRENTIAL RAIN THAT WILL RAPIDLY CREATE PONDING ON
ROADWAYS. DRIVE CAUTIOUSLY AND AVOID HYDROPLANING.

THESE STORMS WILL BE...
  NEAR ST. MATTHEWS AROUND 255 AM EDT.
  NEAR LA GRANGE AROUND 300 AM EDT.
  NEAR MIDDLETOWN AROUND 305 AM EDT.
  NEAR NEW CASTLE AROUND 310 AM EDT.
  NEAR SHELBYVILLE AROUND 325 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JSD
Special weather statement, Jun 26, 3:11 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 AM EDT FRI JUN 26 2009

INZ076-083-084-089-090-KYZ024-025-260800-
BRECKINRIDGE-CRAWFORD-DUBOIS-HARRISON-MEADE-ORANGE-PERRY-
311 AM EDT FRI JUN 26 2009

...STRONG STORMS WILL MOVE SOUTHEAST ACROSS CRAWFORD...PERRY AND
WESTERN HARRISON COUNTIES...

AT 307 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF ENGLISH...OR 38 MILES SOUTH OF
BEDFORD...AND MOVING SOUTHEAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JSD
Special weather statement, Jun 26, 3:38 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 AM EDT FRI JUN 26 2009

KYZ036-037-041>043-260815-
BOURBON-FAYETTE-HARRISON-NICHOLAS-SCOTT-
338 AM EDT FRI JUN 26 2009

...A LINE OF STRONG STORMS WITH EXTREMELY HEAVY RAIN WILL MOVE
SOUTHEAST ACROSS THE EASTERN BLUEGRASS REGION...

AT 335 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
CARLISLE TO 12 MILES NORTHEAST OF FRANKFORT...OR ALONG A LINE
EXTENDING FROM 16 MILES WEST OF FLEMINGSBURG TO 12 MILES NORTHEAST OF
FRANKFORT...AND MOVING SOUTHEAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR CARLISLE AROUND 345 AM EDT.
  NEAR PARIS AROUND 355 AM EDT.
  NEAR LEXINGTON AROUND 415 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS EXPECTED. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

JSD
Special weather statement, Jun 26, 3:51 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 AM EDT FRI JUN 26 2009

KYZ023>028-260830-
BRECKINRIDGE-GRAYSON-HANCOCK-HARDIN-MEADE-OHIO-
251 AM CDT FRI JUN 26 2009

...STRONG STORMS MOVING INTO WEST CENTRAL KENTUCKY...

AT 348 AM EDT/248 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF BRANDENBURG TO HAWESVILLE...OR ALONG A LINE EXTENDING FROM 24
MILES SOUTHWEST OF LOUISVILLE TO 14 MILES EAST OF ROCKPORT...AND
MOVING SOUTHEAST AT 30 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH
RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES
TO LESS THAN ONE HALF MILE...SMALL PEA OR MARBLE SIZE HAIL...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR HARDINSBURG AROUND 255 AM CDT.
  NEAR ELIZABETHTOWN AROUND 405 AM EDT.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JA

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:04 AM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas41 min
Jun 26, 3:26 AM EDTAreal Flood AdvisoryLMKJefferson, Oldham2 hr
Jun 26, 4:48 AM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Garrard, Jessamine, Madison117 min
Jun 26, 5:15 AM EDTAreal Flood AdvisoryLMKBreckinridge81 min
Jun 26, 5:59 AM EDTAreal Flood AdvisoryLMKMarion, Taylor53 min
Jun 26, 4:43 PM EDTAreal Flood AdvisoryLMKAdair, Casey, Taylor2 hr
Jun 26, 4:50 PM EDTFlash Flood WarningLMKFranklin64 min
Jun 26, 4:54 PM EDTFlash Flood WarningLMKAdair, Casey, Taylor3 hr
Jun 26, 5:05 PM EDTAreal Flood AdvisoryLMKScott42 min
Jun 26, 5:42 PM EDTSevere Thunderstorm WarningLMKBarren, Metcalfe33 min
Jun 26, 5:45 PM EDTSevere Thunderstorm WarningLMKAdair, Green, Taylor30 min
Jun 26, 5:57 PM EDTAreal Flood AdvisoryLMKAdair, Green, Taylor93 min
Jun 26, 6:05 PM EDTFlash Flood WarningLMKAdair, Taylor115 min
Jun 26, 6:11 PM EDTAreal Flood AdvisoryLMKHarrison20 min
Jun 26, 6:12 PM EDTSevere Thunderstorm WarningLMKAdair, Taylor48 min
Jun 26, 7:11 PM EDTFlash Flood WarningLMKCumberland, Monroe70 min
Jun 26, 7:59 PM EDTFlash Flood WarningLMKAdair, Green, Taylor2 hr

Nearby

Flash Flood Warnings in Indiana, 2009Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.